Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abdominal Distention And Swelling From Protease Inhibitors
Apr 22, 1997

Dr. Gallant, do protease inhibitors cause abdominal swelling, in partiuclar Crixivan? If so is this condition detrimental to one's health and do all PI's cause this condition? Will this side effect subside once the drug is removed? As always I would appreciate your valued opinion.

Response from Dr. Gallant

You are referring to what is popularly called "Crix Belly." I have heard of it (mostly on the Internet) and have seen it in a small number of my patients. It doesn't appear to be particularly harmful, but can be distressing enough (both for cosmetic reasons and because it's uncomfortable) that people end up changing therapy. I haven't heard of this happening with other protease inhibitors, but that may be because indinavir (Crixivan) has been the most commonly prescribed PI.

"Crix belly" should not be confused with actual weight gain resulting from the improved health that often accompanies protease inhibitor therapy.



Previous
Ritonavir, 3TC, D4T combination ? Ritonavir and travels through time zones?
Next
Time Switch and Taking the Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement